What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 5:25 AM CST, 35 minutes earlier.
Area forecast discussion, Jul 7, 5:25 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
625 AM CDT THU JUL 7 2016
.UPDATE...
Updated aviation section for 12z tafs
&&
.SHORT TERM...(Today through Saturday night)
Issued at 256 AM CDT Thu Jul 7 2016
Incredible rainfall rates producing widespread flooding and flash
flooding rains across especially western Ky counties around/just
east of PAH. Dual Pol and MRMS both show max axis pcpn rates in
2-3" per hour range...with ground truth obs verifying. For
example, off duty NWS meteorologist at Calvert City reported 4.6"
in 2 hr time span since midnight...which is target/right on with
Dual Pol/MRMS rate depictions. Same location yielded 5.5" for the
3 hr total, also on track with depicted radar accumulations.
The wave that helped touch this pcpn off is now/will be continuing
to move eastward across central Ky and beyond as we head into the
early morning hours. Residual lobe of energy overtop the lingering
boundary will keep it raining, at times heavily, across our
southern Ky counties for a few hours more, before tapering off
between sunrise and mid morning. From mid morning to early pm,
there may be a relative lull in pcpn, as the wave moves across the
Cumberland plateau, and the lobe/boundary extending back into our
southern Pennyrile finally pieces off into middle Tn, effectively
waning most convective elements, at least temporarily.
However, during the pm hours, we shift our eyes northwestward, as
the active MCS now over IA/NE...begins to threaten. The gfs all
but dissipates it on its dive southeastward, while the NAM
suggests it maintains itself and pushes on into/thru the PAH FA.
We'll go middle of the road with it, maintaining high chance pops
over the northwest counties...then gradually tapering into mid
chance (or lower) pops across the remainder of the FA. This best
fits the collab pic, with minor massages. Given the chance nature
of this incoming pcpn, esp with regard to its southeastward
advance, we'll hold off on short fuse FFA for Today, and let it
die its natural death upon expiration (we'll continue ongoing
FFW/FLW where needed). Then, we should see by pm hours where
pcpn, if any, is setting up, and trending on movement, before it
threatens areas over our central to southeastern parts that
received the heaviest rains. We'll also see how their recovery
goes, with regard to any additional FFA headline necessity.
Given the extent of the convection, both within and without the
FA, the presence of pcpn and associated blow off cloudiness is
muting today's highs a little from previous projections. With
even just a few hours of thinned clouds, we'll heat up nicely,
but should fall shy of Heat Advisory headline thresholds, though
triple digits are possible.
For Friday into Friday night...the models still project another
cold front to enter the forecast picture...driven southward from
the strong area of Low pressure making passage over the Great
Lakes. Just out of the fetch of the strongest westerlies, the
boundary may stall and become quasi stationary again over our area
Friday pm-Friday evening...which could result in a focusing
mechanism for either strong to svr storms, or another heavy rain
setup. We'll continue to outlook that potential on the HWO.
Similarly, we'll have to monitor convective progression and blow
off elements with regard to Heat Advisory headline necessity for
Friday pm.
Pops wane, but at least the chance continues, into the weekend, as
the primary upper Low now moves east of the Lakes, but the upper
ridging occurs over the High Plains, with the PAH FA between the
two primary features. The added fuel from diurnal heating will
make for the best chance time period to start the weekend.
.LONG TERM...(Sunday through Wednesday)
Issued at 256 AM CDT Thu Jul 7 2016
A messy extended foreast continues with the superblend of models
maintaining a daily chance category pop for all or portions of the
forecast area through the entire extended.
Synoptically speaking, Mississippi river valley ridging will yield
to incoming height falls and broad Low pressure troffing over
time. The net result in the meso will be the daily chance cat pops
ebbing from highest west to lowest east early, then translating
southwest to northeast across the area, as the primary upper Low
pressure storm system rides the Canadian border/lifts overtop the
Great lakes and the ridging yields to its energy passage in the by
then westerlies filtering across the middle to upper Mississippi
and Wabash river valleys by the end of the period.
&&
.AVIATION...
Issued at 625 AM CDT Thu Jul 7 2016
The large complex of storms finally weakened and moved southeast of
the taf sites, however another complex over northwest Missouri at
12z is heading southeast. The complex will likely hold together in
some form or fashion as diurnal heating and southwest low-level flow
destabilize the atmosphere. The most likely window for storms to
arrive at the taf sites is early to mid afternoon. Gusty winds and
ifr vsbys should accompany the activity, but not to the same
degree as Wed.
The only other concern is the lingering ifr cigs early this morning,
mainly in the EVV/OWB area. This low cloudiness should burn off by
late morning, giving way to a broken cu deck around 3k feet.
Redevelopment of low clouds/fog is a potential issue tonight given
extremely moist soil. However, enough southwest low-level flow is
expected at this time to break up low level clouds/fog.
&&
.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Aviation...MY
Hazardous weather outlook, Jul 7, 3:12 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CDT THU JUL 7 2016
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
412 AM CDT THU JUL 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
FLOODING REMAINS POSSIBLE EARLY TODAY DUE TO HEAVY OVERNIGHT
RAINFALL. REFER TO FLOOD AND FLASH FLOOD WARNINGS AND STATEMENTS
FOR DETAILS. PATCHY DENSE FOG COULD ALSO OCCUR IN SPOTS EARLY THIS
MORNING.
THUNDERSTORMS MAY BECOME STRONG LATER THIS AFTERNOON INTO THE
OVERNIGHT HOURS. A MARGINAL TO SLIGHT RISK OF SEVERE WEATHER
EXISTS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER ASSOCIATED
HAZARD OF CONCERN. HEAVY RAIN AND LIGHTNING WILL ACCOMPANY MOST
STORMS AS HAZARDS.
THE HEAT INDEX MAY TOP TRIPLE DIGITS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONTINUING DAILY STORM CHANCES EXIST. THE BEST CHANCE FOR STRONG
TO SEVERE STORMS WILL BE FRIDAY AFTERNOON AND EVENING, WITH A
MARGINAL TO SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA. DAMAGING
WINDS WILL BE THE PRIMARY ASSOCIATED SEVERE WEATHER HAZARD, WITH
HEAVY RAIN AND LIGHTNING ACCOMPANYING STORM HAZARDS.
THE HEAT INDEX WILL TOP 100 FRIDAY AFTERNOON AND MAY APPROACH OR
EXCEED HEAT ADVISORY THRESHOLDS OF 105 AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES FOR
POTENTIAL ACTIVATION REQUESTS.
In the hours before
Local storm report, Jul 7, 2:54 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FLASH FLOOD POSSUM TROT 37.01N 88.43W
07/07/2016 MARSHALL KY 911 CALL CENTER
SIX PEOPLE TRAPPED IN APARTMENT DUE TO FLOODING...ALONG
DRIVERS ROAD
&&
BP2Special weather statement, Jul 7, 2:58 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
358 AM CDT THU JUL 7 2016
KYZ009-070945-
CALLOWAY KY-
358 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CALLOWAY COUNTY UNTIL 445 AM
CDT...
AT 356 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR MURRAY...MOVING SOUTH AT 30 MPH. A TRAINED SPOTTER
REPORTED GUTTERS BLOWN OFF A HOME...ALONG WITH SMALL TREE LIMBS DOWN
AT ALMO.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR KENTUCKY LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3650 8849 3675 8849 3675 8811 3670 8808
3661 8804 3654 8803 3650 8805
TIME...MOT...LOC 0856Z 341DEG 25KT 3666 8825Local storm report, Jul 7, 3:09 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM TSTM WND DMG 1 S ALMO 36.68N 88.28W
07/07/2016 CALLOWAY KY TRAINED SPOTTER
LAWN FURNITURE DAMAGED...SMALL TREE LIMBS BLOWN
DOWN...GUTTERS BLOWN OFF OF HOME
&&
BP2Local storm report, Jul 7, 3:22 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM HEAVY RAIN DRAFFENVILLE 36.94N 88.34W
07/07/2016 M6.87 INCH MARSHALL KY MESONET
RAINFALL SINCE MIDNIGHT ON KENTUCKY MESONET STATION
&&
BP2Local storm report, Jul 7, 3:41 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM FLASH FLOOD BENTON 36.85N 88.36W
07/07/2016 MARSHALL KY EMERGENCY MNGR
MULTIPLE AGENCIES IN PROCESS OF EVACUATIONS THROUGHOUT
MARSHALL COUNTY
&&
BP2Local storm report, Jul 7, 3:45 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM FLASH FLOOD 2 N BENTON 36.88N 88.36W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
ONE FOOT OF WATER OVER PURCHASE PARKWAY /FUTURE I-69/ AT
MILE MARKER 46
&&
MY